MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42335
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Therapeutic Response, Decreased (2271); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore, an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was implanted in (b)(6).According to the report, the patient went to have the device checked and the setting had changed.Reportedly, the patient had not been near any magnetic field that would affect the change and only used a cordless phone.
 
Additional Manufacturer Narrative
Additional information received reported the patient had not been doing as well as expected.According to the report, when the device was checked in january 2017, the setting had changed from 2.5 to 1.5.Reportedly, as of (b)(6) 2017, the patient was doing fine.Event date is an approximation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC BURR HOLE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6313271
Report Number2021898-2017-00048
Device Sequence Number18842360
Product Code JXG
UDI-Device Identifier00613994380104
UDI-Public00613994380104
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Catalogue Number42335
Device Lot NumberD47346
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
06/19/2017
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date06/28/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1